Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 107, NWS Northern Indiana

July 23, 2017Allen County, Paulding County, Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Jul 23, 2017, 7:52 PM EDT for Allen County, Paulding County, Putnam County, Ohio. It took effect at Jul 23, 2017, 8:00 PM EDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 7:52 PM EDT (23:52 UTC)
In effect from
Jul 23, 2017, 8:00 PM EDT
Expired
Jul 25, 2017, 6:48 AM EDT
In force
35 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, OH, Paulding County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Auglaize River at Ft. Jennings (FTJO1). The gauge peaked at 13.33 ft at Jul 24, 2017, 4:00 AM EDT.

actionminormoderate5101507/2307/2407/2507/26
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04186500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

868 
WGUS43 KIWX 232352
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
752 PM EDT Sun Jul 23 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties

.Heavy rainfall from recent storms will cause the Auglaize River near Fort Jennings to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC003-125-137-242352-
/O.NEW.KIWX.FL.W.0107.170724T0000Z-170725T1048Z/
/FTJO1.1.ER.170724T0000Z.170724T0600Z.170724T1048Z.NO/
752 PM EDT Sun Jul 23 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Auglaize River near Fort Jennings
* until Tuesday morning.
* At 7 PM Sunday the stage was 12.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage Sunday evening and
  crest near 13.4 feet around 2 AM Monday July 24 and fall below 
  flood stage around 6 AM Monday July 24.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
  of northwest Allen, northeast Van Wert, and southwest Putnam. Farm 
  land nearest the Auglaize river will be affected by flood water.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
3 follow-up statements
519 
WGUS83 KIWX 240146
FLSIWX


Flood Statement
National Weather Service Northern Indiana
946 PM EDT Sun Jul 23 2017

...The Flood Warning continues for the following rivers... 

  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties 
 
.Recent rainfall led to rises on the Auglaize River near Fort Jennings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC003-125-137-250146-
/O.CON.KIWX.FL.W.0107.000000T0000Z-170725T1048Z/
/FTJO1.1.ER.170724T0020Z.170724T0600Z.170724T1048Z.NO/
946 PM EDT Sun Jul 23 2017

The Flood Warning continues for
  The Auglaize River near Fort Jennings
* until Tuesday morning.
* At 9 PM Sunday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around  2 
  AM Monday July 24 and fall below flood stage around  6 AM Monday 
  July 24.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
  of northwest Allen, northeast Van Wert, and southwest Putnam. Farm 
  land nearest the Auglaize river will be affected by flood water.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
207 
WGUS83 KIWX 241422
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1022 AM EDT Mon Jul 24 2017

...The Flood Warning has been extended for the following rivers...
 
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties 
 
.Recent rainfall led to rises on the Auglaize River near Fort Jennings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC003-125-137-251422-
/O.EXT.KIWX.FL.W.0107.000000T0000Z-170725T1905Z/
/FTJO1.1.ER.170724T0020Z.170724T1230Z.170724T1905Z.NO/
1022 AM EDT Mon Jul 24 2017

 The Flood Warning has been extended for
  The Auglaize River near Fort Jennings
* until Tuesday afternoon.
* At 10 AM Monday the stage was 13.3 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will fall below the 13.0 foot flood stage 
  around 3 PM Monday July 24.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
  of northwest Allen, northeast Van Wert, and southwest Putnam. Farm 
  land nearest the Auglaize river will be affected by flood water.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$
715 
WGUS83 KIWX 250310
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1110 PM EDT Mon Jul 24 2017

...The Flood Warning is cancelled for the following rivers...
 
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties
 

.The Auglaize river near Fort Jennings has fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC003-125-137-250340-
/O.CAN.KIWX.FL.W.0107.000000T0000Z-170725T1905Z/
/FTJO1.1.ER.170724T0020Z.170724T1230Z.170725T0122Z.NO/
1110 PM EDT Mon Jul 24 2017

The Flood Warning is cancelled for
  The Auglaize River near Fort Jennings
* At 10 PM Monday the stage was 12.9 feet
* Flood stage is 13.0 feet.
* The river fell below flood stage Monday night.
* Forecast...The river will fall to near 12.8 feet around  2 AM 
  Tuesday July 25.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
  of northwest Allen, northeast Van Wert, and southwest Putnam. Farm 
  land nearest the Auglaize river will be affected by flood water.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 23, 6:12 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 23, 6:12 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
612 PM EDT Sun Jul 23 2017

.SYNOPSIS...
Issued at 612 PM EDT Sun Jul 23 2017

A cold front will bring low chances for scattered showers and
thunderstorms this this evening along and west of US 31. Drier and
cooler air then filters in behind this front tonight into early next
week. Highs on Monday will reach the mid 70s to near 80 degrees,
with highs on Tuesday in the upper 70s to low 80s. Warmer and dry
then into Wednesday before the next cold front brings renewed rain
and storm chances Wednesday night into Thursday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 210 PM EDT Sun Jul 23 2017

The main focus for the remainder of the afternoon and early evening
will be on shower/storm coverage and intensity. Very
subtle/diffuse boundaries on the leading edge of an approaching
mid level shortwave trough may provide enough of a focus for
isolated to widely scattered showers/storms across ne IN/nw OH/sc
Lower MI during the mid-late afternoon. Weak forcing/convergence
with overall moisture quality in question should limit the
coverage and intensity, though cannot rule out an isolated
stronger storm given MLCAPE values near 1500-2000 j/kg and deep
layer shear ~30 knots.

The other feature of note will be scattered convection expected to
develop across ne IL/srn WI near the primary cold front. This
activity will attempt to survive into areas mainly west of US 31 early
this evening, weakening and shifting more south with time thanks to
waning diurnal instability and orientation of main instability
axis.

Passage of the synoptic scale trough will allow cooler and much
drier air to filter in later tonight into Monday as flow in the low
levels back north-northeast post-frontal. Subsidence/height rises in
wake of the trough, with sfc high pressure gradually building in
from the northwest, will result in dry conditions and only a
scattered CU field on Monday.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 210 PM EDT Sun Jul 23 2017

Dry and noticeably less humid conditions will persist into Monday
night and Tuesday under high pressure surface and aloft.
Heat/humidity levels then increase into Wednesday as southwest
flow returns in advance of an approaching cold front expected to
move through the local area later Wednesday night-Thursday with
the only real threat for showers/storms during the long term
period. Chances for severe storms appear low given marginal shear
profiles and unfavorable diurnal timing (another weakening/early
morning MCS?). Ample moisture return (not surprising for late July
in the Corn Belt) and slowing nature to the frontal
slope/convection as it becomes more aligned to weaker mid- level
flow could pose a heavy rain threat. This return to storm chances
and higher humidity will be brief as the next Canadian shortwave
southeast through the Great Lakes brings high pressure and dry
conditions back into the picture Friday into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 612 PM EDT Sun Jul 23 2017

VFR this period as high pressure builds through the wrn lakes.
Storms over nw IN will slide swwd of the terminals near term and
pose no threat.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel/T
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
342 PM EDT Sun Jul 23 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-241945-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

Scattered thunderstorms are expected late this afternoon into early
this evening. The main threats with any thunderstorms will be wind
gusts in excess of 30 mph, lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-241945-
La Porte-Berrien-
342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible late this afternoon into
early this evening. The main threats with any thunderstorms will be
wind gusts in excess of 30 mph, lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous swimming conditions will be possible on Lake Michigan
beaches on Monday.

There is a chance for thunderstorms Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-241945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
342 PM EDT Sun Jul 23 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible late this afternoon into
early this evening. Strong to severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions may become hazardous for small craft on Monday.

There is a chance for thunderstorms Wednesday night into Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jul 23, 7:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 S BELL CENTER         40.82N 86.65W
07/23/2017                   WHITE              IN   EMERGENCY MNGR

            DELAYED REPORT. A BOAT PARKED IN THE
            DRIVEWAY OF A HOUSE ON 1150 E WAS MOVED
            SEVERAL YARDS INTO A PINE TREE, KNOCKING IT
            DOWN. NO SIZE INFORMATION ABOUT THE BOAT
            AVAILABLE. HOUSE HAD ROOF DAMAGE. OBSERVED
            DEBRIS FLYING THROUGH THE AIR.

&&

MCD
Local storm report, Jul 23, 7:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND GST     WANATAH                 41.43N 86.89W
07/23/2017  E45 MPH          LA PORTE           IN   PUBLIC

            ALSO HAD PEA SIZED HAIL.

&&

CR
Local storm report, Jul 23, 7:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DESHLER                 41.21N 83.90W
07/23/2017                   HENRY              OH   EMERGENCY MNGR

            A TREE FELL, BROKE OFF THE GAS METER/LINE
            CAUSING A LEAK.

&&

CR
Local storm report, Jul 23, 7:37 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     4 NNE IDAVILLE          40.81N 86.63W
07/23/2017                   WHITE              IN   EMERGENCY MNGR

            SEVERAL POWER LINES DOWNED AND TREES
            UPROOTED ALONG N 1250 E.

&&

MCD
Special weather statement, Jul 23, 7:42 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
742 PM EDT SUN JUL 23 2017

INZ012-013-015-022-240030-
Cass-Fulton-Pulaski-Starke-
742 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...EASTERN
PULASKI...NORTHWESTERN CASS AND SOUTH CENTRAL STARKE COUNTIES...

At 742 PM EDT/642 PM CDT/, a strong thunderstorm was located near
North Judson, or 8 miles northwest of Winamac, moving southeast at 35
mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Winamac, Royal Center, Pulaski, Ripley, Kewanna, Beardstown, Vanmeter
Park, Denham, Lawton, Grass Creek, Lake Bruce, Star City, Thornhope
and Marshtown.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4126 8668 4094 8631 4080 8652 4087 8658
      4091 8658 4091 8661 4116 8683
TIME...MOT...LOC 2342Z 321DEG 32KT 4114 8671

GH
Local storm report, Jul 23, 7:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
743 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 SSW BELL CENTER       40.82N 86.65W
07/23/2017                   WHITE              IN   EMERGENCY MNGR

            DELAYED REPORT. TREES DOWNED ALONG E 475 N.
            THE NORTH WALL OF A GARAGE WAS BLOWN OUT,
            AND ROOF SHINGLES WERE REMOVED.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:43 PM EDTSpecial Weather StatementIWXWilliams32 min
Jul 23, 4:16 PM EDTSpecial Weather StatementIWXWilliams29 min
Jul 23, 4:44 PM EDTSpecial Weather StatementIWXHenry46 min
Jul 23, 5:32 PM EDTSpecial Weather StatementIWXHenry, Putnam43 min
Jul 23, 6:37 PM EDTSpecial Weather StatementIWXPutnam53 min

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.